[Skip to Content]
[Skip to Content Landing]
Article
January 31, 1977

Possible Anaphylactic Reaction to Intravenous CyclophosphamideReport of a Case

JAMA. 1977;237(5):475. doi:10.1001/jama.1977.03270320053025
Abstract

THE COMMON side effects and toxicity of cyclophosphamide include nausea, vomiting, immunosuppression, myelosuppression, sterility, and hemorrhagic cystitis.1 Rarer toxic reactions include the inappropriate secretion of antidiuretic hormone.1 We have recently observed a patient who had a hypotensive episode and respiratory arrest immediately following an intravenous injection of cyclophosphamide.

Report of a Case  A 66-year-old woman experienced headaches, cervical adenopathy, and bilateral papilledema in September 1971. At surgery, she was found to have a poorly differentiated lymphocytic lymphoma invading the membranous tissue, dura, and bone of the skull. Postoperatively, she received radiation therapy to the skull and the cervical and supraclavicular lymph nodes.The patient was then referred to the University of Utah Medical Center in May 1972. Although her physical examination and bone marrow biopsy specimen showed no evidence of lymphoma, a bipedal lymphangiogram was positive. In June 1972, intermittent chemotherapy was begun. Each course consisted of cyclophosphamide,

×